VDC test kit slider
VDC-Banner-new_468
I've been taking 100,000 + IU's Vitamin D for the last 3-4 days as soon as I started coming down with a cold. I'm now questioning whether I went too high with the dose. If toxicity were to develop, would it happen right away or take a while for symptoms to show? Any advice on what I should do? Maybe take a K2 supplement to help regulate calcium levels to be safe? Thanks

Asked by  mikewalker on December 24, 2017

Answers
  •  mikewalker on

    See title

    Answered by  mikewalker on
  •  IAW on

    If the Vitamin D was too much then it would cause hypercalcemia. The symptoms of hypercalcemia include: feeling sick or being sick, poor appetite or loss of appetite, feeling very thirsty, passing urine often, constipation or diarrhea, abdominal pain, muscle weakness or pain, feeling confused, feeling tired and bone pain. So if you get any of these symptoms then stop taking any Vitamin D until you are better and calcium levels return to normal.
    I really doubt that several days would cause an issue. If you took 40,000iu every day for several months you “may” become toxic.
    I do not know how much you regularly take, so maybe next time just try 10,0000 or double what you normally take.
    If you think it is the actual flu and not just a “cold” or “viral” infection, then maybe do 50,000iu a day. (This is what Dr. Cannell said he would do if faced with the flu.)
    Merry Christmas! I’m pretty sure you will be just fine.

    Answered by  IAW on
    •  mikewalker on
      • This reply was modified 6 months, 3 weeks ago by  mikewalker.
      Answered by  mikewalker on
  •  mikewalker on

    Thanks a lot for your reassuring response! I feel fine, and don’t feel any of those symptoms of hypercalcemia listed. Was just worried about it accumulating over time leading to too high of levels. But from what you said that doesn’t seem like it will be an issue. I’ll lay off of supplementing for now though. Merry Christmas!

    Answered by  mikewalker on
    •  mikewalker on

      Oh but one thing I did want to mention, for anyone reading this thread that may be curious about such high doses, I definitely “felt it”. Meaning the vitamin D had an impact sort of like a stimulant or maybe like I was taking testosterone or some androgynous hormone (couldn’t say because I’ve never tried). I felt very high energy, but almost too high energy to the point of being overstimulating. And it’s been hard to get to sleep. So those effects were worrying me for a bit, just because I had never heard of that happening before, but they’re not too severe and with not taking any vitamin D today I can already feel a reduction in those symptoms. Cheers!

      Answered by  mikewalker on

Recent Discussion

Popular Questions